Alert archive / Nebraska / Freeze Warnings in 2014
Freeze Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this freeze warning at May 13, 2014, 2:45 PM MDT for 5 counties in Nebraska. It took effect at May 14, 2014, 3:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 2:45 PM MDT (20:45 UTC)
- In effect from
- May 14, 2014, 3:00 AM MDT
- Expired
- May 14, 2014, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS75 KCYS 132045 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT TUE MAY 13 2014 ...COLD TEMPERATURES EXPECTED LATE TONIGHT... .SKIES ARE EXPECTED TO CLEAR THIS EVENING WITH WINDS BECOMING LIGHT. THIS WILL ALLOW TEMPERATURES TO COOL TO NEAR OR BELOW FREEZING OVER MUCH OF THE AREA LATE TONIGHT INTO EARLY WEDNESDAY MORNING. NEZ019>021-054-055-141300- /O.NEW.KCYS.FZ.W.0002.140514T0900Z-140514T1300Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 245 PM MDT TUE MAY 13 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT WEDNESDAY. * TEMPERATURE...FALLING TO AROUND 30 DEGREES LATE TONIGHT UNTIL SHORTLY AFTER SUNRISE WEDNESDAY. * IMPACTS...MOSTLY TO FREEZE-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SUCH VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE. && $$ RE
3 follow-up statements
145 WWUS75 KCYS 140901 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 301 AM MDT WED MAY 14 2014 NEZ019>021-054-055-141300- /O.CON.KCYS.FZ.W.0002.000000T0000Z-140514T1300Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 301 AM MDT WED MAY 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. * TEMPERATURE...FALLING TO AROUND 30 DEGREES EARLY THIS MORNING UNTIL SHORTLY AFTER SUNRISE WEDNESDAY. * IMPACTS...MOSTLY TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SUCH VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE. && $$ TT
501 WWUS75 KCYS 141222 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 622 AM MDT WED MAY 14 2014 NEZ019>021-054-055-141330- /O.CON.KCYS.FZ.W.0002.000000T0000Z-140514T1300Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 622 AM MDT WED MAY 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. * TEMPERATURE...FALLING TO AROUND 30 DEGREES EARLY THIS MORNING UNTIL SHORTLY AFTER SUNRISE WEDNESDAY. * IMPACTS...MOSTLY TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SUCH VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS IF POSSIBLE. && $$
207 WWUS75 KCYS 141302 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 702 AM MDT WED MAY 14 2014 .TEMPERATURES WILL CONTINUE TO WARM THIS MORNING...FREEZING TEMPERATURES ARE NO LONGER A THREAT. NEZ019>021-054-055-141415- /O.EXP.KCYS.FZ.W.0002.000000T0000Z-140514T1300Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 702 AM MDT WED MAY 14 2014 ...FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM THIS MORNING...FREEZING TEMPERATURES ARE NO LONGER A THREAT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at May 13, 11:36 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 13, 11:36 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1136 AM MDT TUE MAY 13 2014 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 406 AM MDT TUE MAY 13 2014 MUCH QUIETER WEATHER CONDITIONS TONIGHT COMPARED TO THE LAST FEW MORNINGS...WITH GENERALLY MOSTLY CLEAR SKIES AND COLD TEMPERATURES. WILL CONTINUE THE FREEZE WARNING ACROSS WESTERN NEBRASKA WITH TEMPERATURES IN THE LOW TO MIDDLE 30S. TEMPERATURES ACROSS SOUTHEAST WYOMING ARE COLDER WITH READINGS IN THE UPPER TEENS TO UPPER 20S. HOWEVER...A FREEZE HEADLINE IS UNNECESSARY IN THESE LOCATIONS DUE TO CLIMATOLOGY AND RECENT WINTER WEATHER IN THE AREA. FOG IS NOT EXPECTED EARLY THIS MORNING DUE TO LLVL COLD AIR ADVECTION. A SLOW WARMING TREND WILL BEGIN TODAY AND WEDNESDAY AS 700MB TEMPERATURES INCREASE AROUND ZERO BY WEDNESDAY AFTERNOON. HIGHS IN THE 40S AND LOW 50S ARE EXPECTED THIS AFTERNOON AS LOW ELEVATION SNOW PACK ACROSS SOUTHEAST WYOMING AND THE HIGHER RIDGES ACROSS WESTERN NEBRASKA CONTINUE TO MELT. SNOW SHOULD MELT FAIRLY QUICKLY DUE TO THE HIGH MAY SUN ANGLE. TEMPERATURES WILL BE 10 DEGREES WARMER ON WEDNESDAY WITH 50S TO LOW 60 WEDNESDAY AFTERNOON...WARMEST OVER THE LOWER ELEVATIONS. THE ONLY FORECAST CONCERN WILL BE A CANADIAN COOL FRONT MOVING SOUTHWARD ACROSS THE NORTHERN PLAINS AND INTO THE FORECAST AREA BY LATE WEDNESDAY. WITH COOL NORTHWEST FLOW ALOFT AND LLVL INSTABILITY ALONG WITH SOME JET ENERGY...EXPECT ISOLATED OR SCATTERED RAIN SHOWERS TO DEVELOP THIS AFTERNOON...MAINLY WELL NORTH OF I80. THE COOL FRONT WILL THEN SLIDE SOUTHWARD INTO THE FORECAST AREA WEDNESDAY AFTERNOON/EVENING...WITH A BETTER CHANCE OF SHOWERS EXPECTED AS SURFACE WINDS SHIFT INTO THE NORTHEAST. KEPT POP BETWEEN 20 TO 30 PERCENT...MAINLY IN THE MOUNTAINS AND NORTH OF I80 EACH DAY. BY THURSDAY...MODELS SHOW THE NORTHERN BRANCH OF THE POLAR JET BECOMING MORE ACTIVE AS A SERIES OF LOW PRESSURE CENTERS DEVELOPS ALONG THE COOL FRONT AND MOVES SOUTHWARD. MODELS INDICATE A BETTER CHANCE OF SHOWERS AND EVEN THUNDER ON THURSDAY DUE TO THE ADDITIONAL LOW TO MIDLEVEL DYNAMICS. INCREASED POP BETWEEN 30 TO 50 PERCENT ACROSS SOUTHEAST WYOMING WHICH WILL HAVE AN AREA OF STRONG CONVERGENCE ALONG THE LARAMIE RANGE...ENHANCED BY UPSLOPE FLOW. LOWER POP AROUND 20 PERCENT IS EXPECTED ACROSS WESTERN NEBRASKA SINCE THE FRONT WILL BE WELL TO THE WEST OF THAT AREA. HIGH TEMPERATURES ON THURSDAY WILL BE SIMILAR TO WEDNESDAY DUE TO CLOUD COVER AND POSSIBILITY OF PRECIPITATION. .LONG TERM...(THURSDAY NIGHT THROUGH SUNDAY NIGHT) ISSUED AT 406 AM MDT TUE MAY 13 2014 NORTHWEST FLOW WILL REMAIN OVERHEAD THURSDAY NIGHT THROUGH SATURDAY...WITH FLOW ALOFT BACKING TO THE WEST AND THEN SOUTHWEST SUNDAY AND MONDAY. SHORTWAVE ENERGY MOVING SOUTHEAST ACROSS THE NORTHERN ROCKIES THURSDAY NIGHT WILL INDUCE SFC PRESSURE FALLS OVER THE HIGH COUNTRY. SFC WINDS ACROSS THE PLAINS WILL VEER TO THE EAST-SOUTHEAST THROUGH THE NIGHT IN RESPONSE...AND WILL SET UP A CONVERGENCE ZONE VCTY LARAMIE RANGE. GFS IS MUCH STRONGER WITH THE UPPER WAVE AND THUS SFC CONVERGENCE THAN THE ECMWF AND NAM...SO WILL TAKE THIS SOLUTION WITH A GRAIN OF SALT. THE UPPER WAVE WILL PASS OVER THE FORECAST AREA FRIDAY...WITH THE ASSOCIATED SFC LOW SLIDING SOUTHEAST THROUGH THIS TIME AS WELL. WILL SEE AT LEAST A SLIGHT CHANCE FOR SHOWERS OVERNIGHT AS THE WAVE APPROACHES AND ENHANCES CONVERGENCE ALONG THE LARAMIE RANGE...WITH INCREASING CHANCES EXPECTED THROUGH THE MORNING AND AFTERNOON. LI'S OVER THE MOUNTAINS WILL DECREASE TO BETWEEN 0 AND MINUS 3 WITH THE MORE UNSTABLE CONDITIONS EXPECTED OVER SOUTHEAST WYOMING BY THE AFTERNOON. SO CAN EXPECT T-STORMS TO DEVELOP OVER THIS AREA LATE FRIDAY MORNING...AND THEY LOOK TO CONTINUE THROUGH THE EVENING WITH THE PASSING WAVE. SHORTWAVE ENERGY WILL CONTINUE TO MOVE OVERHEAD IN NW FLOW...AND WILL MAINTAIN A GENERAL ESE FETCH OF LLVL MOISTURE INTO THE PLAINS FOR SATURDAY. AS FLOW ALOFT BACKS TO THE SOUTHWEST IN RESPONSE TO A STRONG UPPER LOW DIGGING INTO THE PAC NW ON SUNDAY...WILL SEE A BROAD AREA OF SFC PRESSURE FALLS OVER THE GREAT BASIN AND LEESIDE TROUGH. SOUTHEASTERLY SFC WINDS WILL STRENGTHEN IN RESPONSE...WITH DEW POINTS INCREASING TO THE UPPER 40S TO LOW 50S ACROSS THE PLAINS. TEMPERATURES WILL RISE WELL INTO THE 70S BY SUNDAY AS SOUTHWEST FLOW ALOFT INDUCES STRONG WAA OVER THE CWA. THE RESULTANT INCREASE OF TEMPS AND LLVL MOISTURE WILL HELP TO DESTABILIZE THE ATMOSPHERE ESPECIALLY ALONG AND JUST TO THE LEE OF THE LARAMIE RANGE...WITH A STRONG CAP WELL IN PLACE FURTHER EAST. MODELS DO BREAK OUT CONVECTION ALONG THE MOUNTAINS AND TRACK IT EAST NORTHEAST...WITH THE BETTER CHANCE FOR STORMS LOOKING TO BE ACROSS EAST-CENTRAL WYO WHERE TEMPS ALOFT WILL BE SLIGHTLY COLDER. 0 TO 6 KM SHEAR IS PROGGED TO BE ON THE ORDER OF 60KTS...SO WOULD LIKELY SEE A FEW STORMS BECOME SEVERE IN THIS SCENARIO. AN INCREASING 700 MB JET THROUGH THE EVENING AND OVERNIGHT WILL AID IN MAINTAINING THIS CONVECTION AS IT TRACKS FURTHER EAST...BUT LACK OF INSTABILITY PROGGED THROUGH THIS TIME WOULD KEEP INTENSITY ON THE LOW SIDE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1130 AM MDT TUE MAY 13 2014 LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL TROF STILL SPINNING IN THE NORTHERN PLAINS. SUBTLE SHORTWAVES ARE CONTINUING TO MOVE THROUGH OUR REGION ON THE BACK SIDE OF THIS TROF. ONE OF THESE WAVES IS DEPICTED ACROSS NORTHERN WYOMING AND WESTERN SOUTH DAKOTA. AS THIS WAVE PIVOTS INTO THE AREA THIS AFTERNOON...WE MAY SEE SOME SCATTERED SHOWERS DEVELOP OVER THE PANHANDLE TAF SITES THIS AFTERNOON WHERE THE BETTER INSTABILITY WILL BE IN PLACE. CANNOT RULE A FEW CLAPS OF THUNDER AS WELL. OTHERWISE...VFR CONDITIONS WILL PREVAIL WITH MAINLY WEST-NORTHWEST FLOW. && .FIRE WEATHER... ISSUED AT 406 AM MDT TUE MAY 13 2014 NO FIRE WEATHER CONCERNS THIS WEEK DUE TO RECENT WETTING RAINS AND A LATE SEASON SNOW PACK ACROSS PORTIONS OF SOUTHEAST WYOMING. TEMPERATURES WILL REMAIN ON THE COOL SIDE UNTIL WEDNESDAY...WITH A WARMING TREND EXPECTED LATE THIS WEEK AND INTO THIS WEEKEND. SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA BY THURSDAY AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...RJM AVIATION...REC FIRE WEATHER...TJT
Hazardous weather outlook, May 13, 8:42 AM MDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 842 AM MDT TUE MAY 13 2014 WYZ101>119-141215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 842 AM MDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR AFTERNOON THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY FOR MUCH OF SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-141215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 842 AM MDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR AFTERNOON THUNDERSTORMS ON SATURDAY AND SUNDAY FOR MUCH OF THE PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:03 PM MDT | Freeze Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 13 hr |
Nearby
Freeze Warnings in Nebraska, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.